MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 46MM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 46MM; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 502-03-46B
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Product not returned.
 
Event or Problem Description
It was reported that during a total hip arthroplasty (tha), a mis-seal of the inner blister package of the primary tritanium hemi cluster hole cup 46mm was found.A spare was used instead.
 
Additional Manufacturer Narrative
An event regarding alleged "packaging issue" involving a tritanium shell was reported.The event was confirmed.Method & results: product evaluation and results: the device packaging was not returned.However, an image was provided showing a half opened tyvek lid.No additional information can be determined from the image.Medical records received and evaluation: clinician review was not performed as there is no indication that the event was related to patient factors.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there have been no other events for the referenced lot.Conclusions: the reported event was confirmed.However, the root cause could not be determined as the device was not returned.An nc investigation documented the following "it is possible that while the tyvek was being cut by the r50, a piece of tyvek did not fully detach from the roll of tyvek as it was being pulled.Because the tyvek was not fully detached, the tyvek was possibly not fully flush with phalanges.The fold could have occurred when the hot plate sealed the not fully flush tyvek.While it is possible that this may have been the cause of the fold on the inner blister, it could not be fully confirmed".If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description

Brand Name
PRIMARY TRITANIUM HEMI CLUSTER HOLE CUP 46MM
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7934369
Report Number0002249697-2018-03191
Device Sequence Number2337856
Product Code LPH
UDI-Device Identifier07613327040104
UDI-Public07613327040104
Combination Product (Y/N)N
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2023
Device Catalogue Number502-03-46B
Device Lot NumberLJ3TM3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;